MAUDE Adverse Event Report: ETHICON INC. VCL+ UD 36IN 2-0 S/A CTB-1; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL+ UD 36IN 2-0 S/A CTB-1; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number VCPB945H
Medical Device Problem Code Failure to Degrade (4084)
Health Effect - Clinical Codes Erythema (1840); Unspecified Infection (1930); Pain (1994); Swelling/ Edema (4577)
Date of Event 10/23/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure on what tissue was the suture used? what was the tissue condition (normal, thin, calcified, fragile, diseased)? how was the suture placed (interrupted or continuous)? were there any pre-existing signs/symptoms of active infection prior to this surgical procedure? did the patient receive any prophylactic antibiotics pre-, intra- or post-operation? were cultures performed? if so, please provide the results.Were any pre-op cleansing procedures changed recently? if yes, please describe.Did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? other relevant patient history/concomitant medications? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status?.
 
Event or Problem Description
It was reported that a patient underwent a vaginal delivery on (b)(6) 2025 and suture was used.During the procedure, the patient underwent routine suturing due to a perineal and vaginal laceration after delivery.Post-op, the patient experienced poor wound healing.On the second day after surgery, the patient experienced significant pain in the perineum (uncertain whether it was caused by the suture, usually in the first few days after delivery).Physical examination showed that the external genital laceration was slightly red, and the left labia majora had obvious tenderness.After checking blood routine and whole blood c-reactive protein, it was considered that there may be a perineal infection.Ceftriaxone 2g, qd anti infection treatment was given for 3 days.On the 6th day after surgery, the patient reported significant improvement in perineal pain, slight swelling, and no fever.The patient was discharged on the 6th day after surgery.On the 9th day after surgery, the patient came to the outpatient department and complained of pain in the perineum for several days.The patient was given a 1:1 diluted lidocaine local anesthesia on the edge of the perineum hymen, and after thorough disinfection, 2 stitches of perineal sutures were removed.Around the 20th day after surgery, the patient came to the hospital again due to perineal pain for several days, and obvious suture knots could be felt on the superficial skin, which cannot be felt under normal circumstances.However, as the patient's skin had already grown well, the suture could not be removed and had to wait for it to absorb on its own.The medical staff massaged it to relieve the pain.On the 41st day after surgery, the patient's pain significantly decreased.Normally, the patient can be discharged after 3-4 days of delivery, but due to perineal pain, the patient stayed for 6 days.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.The following information was requested but unavailable: please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure.On what tissue was the suture used? what was the tissue condition (normal, thin, calcified, fragile, diseased)? how was the suture placed (interrupted or continuous)? were there any pre-existing signs/symptoms of active infection prior to this surgical procedure? did the patient receive any prophylactic antibiotics pre-, intra- or post-operation? were cultures performed? if so, please provide the results.Were any pre-op cleansing procedures changed recently? if yes, please describe.Did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? other relevant patient history/concomitant medications? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status?.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Corrected information: b3.Additional information: h6.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Additional information was requested, and the following was obtained: the event date should update to be 23-oct-2025.

Brand Name
VCL+ UD 36IN 2-0 S/A CTB-1
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key23849306
Report Number2210968-2025-14305
Device Sequence Number9836078
Product Code GAM
UDI-Device Identifier10705031056701
UDI-Public(01)10705031056701(17)291031(10)104SBC
Combination Product (Y/N)Y
Initial Reporter CountryCH
PMA/510(K) Number
K032420
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberVCPB945H
Device Lot Number104SBC
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/11/2025
Supplement Date Received by Manufacturer12/22/2025
01/21/2026
Initial Report FDA Received Date12/19/2025
Supplement Report FDA Received Date01/15/2026
02/06/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/18/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown